MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO; HYPDERMIC NEEDLE

SMITHS MEDICAL ASD, INC. JELCO; HYPDERMIC NEEDLE
Model Number 25 GAUGE
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical sharps safety|jelco hypodermic needle-pro needle reported incident of " needle broke in patient's arm.".
 
Additional Manufacturer Narrative
Device evaluation- eighty-four unused samples were returned for evaluation.Visual inspection was performed and no defects were identified.Half of the returned samples were given simulated use testing.The devices were assembled as per device instructions: the needle-pro safety devices were attached to syringes and needles attached to syringes.The assembled devices were then tested by inserting the needles into medication vials, withdrawing fluid and then using the syringes to inject fluid.During this testing no leakage or component detachment occurred.The samples were tested for needle breakage; the testing showed the samples met with specifications for minimum required force to separate the needle from the needle hub.The samples were found to perform as specified.

Brand Name
JELCO
Common Device Name
HYPDERMIC NEEDLE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
MDR Report Key11059421
Report Number3012307300-2020-12681
Device Sequence Number2684510
Product Code FMI
UDI-Device Identifier20351688046816
UDI-Public20351688046816
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/21/2025
Device Model Number25 GAUGE
Device Catalogue Number4291
Device Lot Number4002117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1